Vy (my oncologist) talked a lot about previous leukeamua treatment today. She is convinved the steriods caused my necrosis in my knees and my unusual high blood pressure for my age. She has no doubt TBI (the total body irradiation) caused this cancer. Many young children who have treatment for blood cancers re present with breast cancer years later.
My hospitalisation last week, was due to a normal reaction to a drug called Zametta last Monday (helps to stop the calcium leaking from bones to blood stream….the job of the parathyroid). When the parathyroid is over active it doesnt stop the leeching. Although my calcium level reverted to ‘my’ normal last week before the drug was administered Vy is discussing with Christine possible scan for overactive parathyroid (again possibly related to previous treatment). It seems to creep up consistently then go back to normal. This will need investigation. No show of symptoms though so this is a good sign, confusion is a symptom… Serious question, do I seem confused to you?
Upon investigation, the worse case scenario would be its officially over active. Overactivity is almost always caused by a benign tumor. If this is the case it will need to be removed. This is a big operation due to blood vessels in the neck. If its not removed it could turn cancerous and they wouldn’t know how to treat that cancer because its rare. When you dont have a parathyroid that causes all sorts of other problems not for this post. That, I remind you is worst case scenario.
Cancer us a journey of ups and downs, good days and bad days. This us a downer but there is no good to come from worry. I will watch Creed tonight to get back in the fighting spirit. When this is over I’m going to America, hopefully Todd & Fos will join me and we’ll run the Philly stairs. Life’s too short for a bucket list if you don’t fill it.
On another note, as suspected, no infection, blood cultures came back all clear. Today’s HB 113 due to last weeks transfusion and in regards to my shoulder I can take ibuprofen again and if require a cortisone injection Vy will orgainse. The light swim laps I did last week obviously stirred it up.
Happy days xx